Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 6, 2013, 7:21 PM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Oct 6, 2013, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 133 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227
WWUS82 KMFL 062321
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
721 PM EDT SUN OCT 6 2013
FLZ063-066-062345-
GLADES FL HENDRY FL
721 PM EDT SUN OCT 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR THE DEVELOPMENT OF
FUNNEL CLOUDS...
* UNTIL 745 PM EDT
* AT 715 PM EDT...A FUNNEL CLOUD WAS REPORTED NEAR LA BELLE A
PILOT. THE SHOWER WAS MOVING NORTH AT 10 MPH.
* THE FUNNEL CLOUD WILL AFFECT...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
THIS ACTIVITY WAS IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF
FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR
ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
LAT...LON 2671 8128 2668 8154 2678 8158 2703 8157
2704 8156 2704 8135
TIME...MOT...LOC 2319Z 170DEG 7KT 2678 8146
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:31 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 6, 2:31 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT SUN OCT 6 2013 .DISCUSSION... MUCH LIKE YESTERDAY A FEW SHOWERS ARE SEEN ACROSS EASTERN PORTIONS OF PALM BEACH COUNTY AND THE ADJACENT WATERS. THESE SHOWERS WILL CONTINUE TO SLOWLY PUSH TO THE NORTHWEST WITH WEAK SOUTHEAST FLOW. A FEW ADDITIONAL SHOWERS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA THROUGH THE AFTERNOON AND EARLY EVENING. HOWEVER...MORE ORGANIZED ACTIVITY SHOULD BE UNLIKELY WITH CONTINUED DRY AIR ALOFT. DEEP MOISTURE SHOULD RETURN LATE TONIGHT INTO MONDAY MORNING AS THE FLOW PATTERN BECOMES MORE SOUTHWEST AHEAD OF AN APPROACHING COLD FRONT. THIS WILL INCREASE CHANCES FOR SHOWERS AND EVEN A FEW THUNDERSTORMS MONDAY INTO TUESDAY. MODELS ARE BEGINNING TO DEPICT THE FRONT WEAKENING AS IT MOVES INTO SOUTH FLORIDA. BOTH THE GFS AND ECMWF NOW HAVE THE FRONT STALLING AROUND LAKE OKEECHOBEE LATE TUESDAY INTO WEDNESDAY LEAVING MOST OF THE SOUTH FLORIDA PENINSULA IN A MOISTURE RICH ENVIRONMENT THROUGH THURSDAY. BY FRIDAY A HIGHLY AMPLIFIED H5 SHORTWAVE POSITIONED ACROSS THE EASTERN SEABOARD IS FORECAST TO DIP TO THE SOUTH ALLOWING WHAT IS LEFT OF THE FRONT TO SAG FURTHER TO THE SOUTH. THIS SHOULD ALLOW DRY AIR TO RETURN TO THE REGION AND PREVAIL INTO THE WEEKEND WITH SLIGHTLY MORE MILD TEMPERATURES. && .AVIATION... ISOLATED/SCATTERED SHOWERS IMPACTING PALM BEACH AS OF 17Z...SO INTRODUCED VCSH THROUGH 0Z THERE. ELSEWHERE...DRY CONDITIONS PREVAIL...THOUGH SOME ISOLATED SHOWERS CANT BE RULED OUT AT VERY END OF TAF PERIOD. VFR CONDITIONS WILL DOMINATE...WITH DIURNAL CU AND OCCASIONAL CI. SE WINDS UP TO 10 KTS TONIGHT...THEN LIGHT WINDS OVERNIGHT. SSW WINDS OF UP TO 10 KTS FORECAST ON MONDAY. && .MARINE... WINDS ARE FORECAST TO SHIFT TO THE SOUTHWEST EARLY MONDAY MORNING AS A COLD FRONT APPROACHES. THIS WILL LEAD TO INCREASING RAIN CHANCES THROUGH THE FIRST HALF OF THE WEEK. DRIER AIR WITH LIGHT NORTHERLY WINDS ARE FORECAST FOR THE LATE WEEK PERIOD IN THE WAKE OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 89 75 88 / 20 30 30 30 FORT LAUDERDALE 77 89 78 88 / 20 30 30 30 MIAMI 75 89 77 88 / 20 30 30 30 NAPLES 74 89 76 87 / 20 40 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...10/CD AVIATION/RADAR...23/SK
Hazardous weather outlook, Oct 6, 1:17 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 117 PM EDT SUN OCT 6 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070830- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 117 PM EDT SUN OCT 6 2013 ...RISK OF WATERSPOUTS ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT WATERSPOUTS: A FEW SHOWERS ACROSS THE ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FOR MUCH OF THE UPCOMING WEEK, MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Oct 6, 6:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT SUN OCT 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM WATER SPOUT 5 NW PAHOKEE 26.87N 80.72W
10/06/2013 AMZ610 FL AIRPLANE PILOT
WATERSPOUT PILOT REPORTED WNW OF PAHOKEE
&&
EVENT NUMBER MFL1300237
60Special weather statement, Oct 6, 7:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
703 PM EDT SUN OCT 6 2013
FLZ067-062330-
INLAND PALM BEACH COUNTY FL
703 PM EDT SUN OCT 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 730 PM EDT
* AT 659 PM EDT...A NATIONAL WEATHER SERVICE TRAINED SPOTTER
REPORTED A FUNNEL CLOUD OVER LAKE OKEECHOBEE NEAR PAHOKEE. SHOWERS
NEAR PAHOKEE AND CANAL POINT MAY ALSO BE CAPABLE OF PRODUCING FUNNEL
CLOUDS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2694 8059 2686 8059 2676 8068 2678 8070
2681 8070 2683 8068 2685 8065 2689 8062
2695 8062 2695 8061
TIME...MOT...LOC 2300Z 180DEG 0KT 2688 8069
60Special weather statement, Oct 6, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
721 PM EDT SUN OCT 6 2013
FLZ063-066-062345-
GLADES FL HENDRY FL
721 PM EDT SUN OCT 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR THE DEVELOPMENT OF
FUNNEL CLOUDS...
* UNTIL 745 PM EDT
* AT 715 PM EDT...A FUNNEL CLOUD WAS REPORTED NEAR LA BELLE A
PILOT. THE SHOWER WAS MOVING NORTH AT 10 MPH.
* THE FUNNEL CLOUD WILL AFFECT...
LA BELLE...
MUSE...
AND SURROUNDING COMMUNITIES.
THIS ACTIVITY WAS IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF
FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR
ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
LAT...LON 2671 8128 2668 8154 2678 8158 2703 8157
2704 8156 2704 8135
TIME...MOT...LOC 2319Z 170DEG 7KT 2678 8146
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 6:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| Oct 6, 7:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.